Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 4, NWS Tulsa, OK

April 29, 2021Crawford County, Franklin County, Sebastian County, Arkansas; 7 counties in Oklahoma

NWS Tulsa, OK issued this areal flood warning at Apr 29, 2021, 7:18 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas; 7 counties in Oklahoma. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 7:18 AM CDT (12:18 UTC)
Expired
Apr 29, 2021, 5:00 PM CDT
In force
10 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Choctaw County, OK, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pittsburg County, OK, Pushmataha County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 82 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

147 
WGUS44 KTSA 291218
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
718 AM CDT Thu Apr 29 2021

ARC033-047-131-OKC023-061-077-079-121-127-135-292200-
/O.NEW.KTSA.FA.W.0004.210429T1218Z-210429T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Franklin AR-Sebastian AR-Choctaw OK-Haskell OK-Latimer
OK-Le Flore OK-Pittsburg OK-Pushmataha OK-Sequoyah OK-
718 AM CDT Thu Apr 29 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Crawford County in northwestern Arkansas...
  Franklin County in west central Arkansas...
  Sebastian County in west central Arkansas...
  Eastern Sequoyah County in east central Oklahoma...
  Choctaw County in southeastern Oklahoma...
  Haskell County in southeastern Oklahoma...
  Latimer County in southeastern Oklahoma...
  Le Flore County in southeastern Oklahoma...
  Pittsburg County in southeastern Oklahoma...
  Pushmataha County in southeastern Oklahoma...

* Until 500 PM CDT Thursday.

* At 718 AM CDT, Doppler radar and automated rain gauges indicated 
  widespread light ot moderate rain continued across southeast 
  Oklahoma and west central Arkansas. Rains will gradually end from 
  north to south during the day today. Heavy rains occurred 
  overnight through the early morning hours across this same area. 
  Flooding is already occurring in the warned area and flood waters 
  will be slow to recede during the day today.

Some locations that will experience flooding include...
  Fort Smith...                      Van Buren...
Mcalester...                       Sallisaw...
Poteau...                          Hugo...
Ozark...                           Wilburton...
Stigler...                         Charleston...
Antlers...                         Cedarville...
Clayton...                         Mountainburg...
Natural Dam...                     Greenwood...
Alma...                            Barling...
Pocola...                          Muldrow...

Additional rainfall amounts of one quarter inch to one inch are 
possible in the warned area through early afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3502 9609 3517 9536 3575 9427 3572 9370
      3538 9371 3543 9381 3531 9381 3507 9425
      3497 9423 3493 9445 3451 9451 3451 9505
      3394 9516 3386 9578 3394 9594 3415 9598
      3415 9578 3451 9578 3459 9567 3468 9609

$$
1 follow-up statement
018 
WGUS84 KTSA 292158
FLSTSA

Flood Statement
National Weather Service Tulsa OK
458 PM CDT Thu Apr 29 2021

ARC033-047-131-OKC023-061-077-079-121-127-135-292208-
/O.EXP.KTSA.FA.W.0004.000000T0000Z-210429T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Franklin AR-Sebastian AR-Choctaw OK-Haskell OK-Latimer
OK-Le Flore OK-Pittsburg OK-Pushmataha OK-Sequoyah OK-
458 PM CDT Thu Apr 29 2021

...FLOOD WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON FOR 
CRAWFORD, FRANKLIN, SEBASTIAN, EASTERN SEQUOYAH, CHOCTAW, HASKELL, 
LATIMER, LE FLORE, PITTSBURG AND PUSHMATAHA COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3502 9609 3517 9536 3575 9427 3572 9370
      3538 9371 3543 9381 3531 9381 3507 9425
      3497 9423 3493 9445 3451 9451 3451 9505
      3394 9516 3386 9578 3394 9594 3415 9598
      3415 9578 3451 9578 3459 9567 3468 9609

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Apr 29, 6:23 AM CDT, 55 minutes earlier.

Area forecast discussion, Apr 29, 6:23 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 AM CDT Thu Apr 29 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Rain currently SE of all sites is expected to continue
moving further away this morning. Behind a frontal boundary,
IFR/MVFR cigs will gradually improve over the first 6-9 hours of the
valid period to VFR. VFR elements will prevail from there through
the remainder of the TAF period.

&&

.PREV DISCUSSION... /Issued 427 AM CDT Thu Apr 29 2021/

DISCUSSION...
Heavy rainfall has ended across our forecast area, with current
rainfall rates across southeast Oklahoma and west central Arkansas
generally at one tenth of an inch per hour or lower. Thus the
flood watch has been cancelled. Additional rainfall today will
remain on the light side.

After a dry and mild day Friday, shower and thunderstorm chances
will return over the weekend as an upper low currently over
northern Mexico moves slowly east into southwest Texas, and then
turns northeast into eastern Oklahoma. Rain chances will begin as
early as Saturday in southern areas and spread north Saturday
night and Sunday.

Another upper system and cold front will follow closely on the
heels of this system for early next week. It appears the Sunday
system will not totally scour out the low level moisture, so
severe weather certainly looks like a possibility early next week,
likely centered around Monday afternoon and evening.

A period of below normal temperatures will likely follow this
system for the middle part of next week.

Stayed close to the National Blend of Models forecast for the most
part.

PREV DISCUSSION... /Issued 1228 AM CDT Thu Apr 29 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR cigs and vsbys in ongoing RA/TSRA will gradually improve over the
first half of the period. Cigs will raise to MVFR levels after 15z from
west to east, with VFR elements expected to prevail at all sites from
mid to late afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  52  79  55 /  10  10   0   0
FSM   76  55  80  54 /  30  10  10  10
MLC   75  54  78  54 /  20  10  10  10
BVO   77  48  79  51 /   0  10   0   0
FYV   73  48  77  49 /  10  10   0   0
BYV   74  50  77  51 /  10  10   0   0
MKO   76  52  79  52 /  10  10  10  10
MIO   75  50  77  52 /  10  10   0   0
F10   76  53  78  53 /  10  10  10  10
HHW   75  58  76  56 /  60  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Apr 29, 5:10 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 AM CDT Thu Apr 29 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 AM CDT Thu Apr 29 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated thunderstorms will remain possible today across parts of
southeast Oklahoma and west central Arkansas. Severe weather is
not expected.

Water will be slow to recede after heavy rainfall that occurred
Wednesday. In addition, many main-stem rivers are in flood. Do not
cross flooded roadways.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...No Hazards.
SATURDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
An upper level storm system will move northeast from southwest
Texas across eastern Oklahoma this weekend bringing scattered
thunderstorms to the area.

Another storm system will affect the area early next week
continuing the chance for thunderstorms. Severe weather appears
possible, especially Monday afternoon and evening.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 29, 1:45 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     TSTM WND DMG     2 NNE SAWYER            34.04N 95.36W
04/28/2021                   CHOCTAW            OK   EMERGENCY MNGR

            TREES DOWN ACROSS THE COUNTY WITH AT LEAST
            ONE TREE BLOCKING HIGHWAY 147. SEVERAL TREES
            DOWN NEAR SAWYER. SEVERAL PEOPLE WITHOUT
            POWER.

&&

TDS
Special weather statement, Apr 29, 1:49 AM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
149 AM CDT Thu Apr 29 2021

OKZ049-053-290730-
Choctaw OK-Pushmataha OK-
149 AM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 230 AM CDT...

At 149 AM CDT, a strong thunderstorm was located 3 miles east of
Hugo, moving northeast at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Messer...
Hugo Lake State Park...           Raymond Gary State Park...
Oleta...                          Grant...
Corinne...                        Fallon...
Sobol...                          Swink...
Frogville...                      Apple...
Huskey...                         Ord...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 200 AM CDT for southeastern
Oklahoma.

LAT...LON 3387 9545 3389 9546 3388 9548 3406 9559
      3437 9505 3425 9505 3424 9515 3394 9516
      3396 9523 3394 9525 3389 9526 3390 9526
      3391 9527 3390 9528 3388 9528 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 0649Z 245DEG 47KT 3403 9546
Special weather statement, Apr 29, 2:13 AM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
213 AM CDT Thu Apr 29 2021

ARZ019-020-029-290745-
Sebastian AR-Franklin AR-Crawford AR-
213 AM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SOUTHEASTERN CRAWFORD AND NORTHERN SEBASTIAN COUNTIES UNTIL 245 AM
CDT...

At 213 AM CDT, a strong thunderstorm was located 3 miles southwest of
Lavaca, moving northeast at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Fort Smith...                     Ozark...
Charleston...                     Greenwood...
Barling...                        Lavaca...
Branch...                         Ratcliff...
Bloomer...                        Fort Smith Regional Airport...
Central City...                   Caulksville...
Etna...                           Meg...
Peter Pender...                   Vesta...
Cecil...                          Ursula...

This includes Interstate 40 in Arkansas between mile markers 30 and
33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3539 9381 3532 9381 3531 9383 3532 9392
      3529 9392 3521 9428 3534 9437 3555 9388
      3542 9380 3541 9381 3541 9380 3540 9381
      3540 9379
TIME...MOT...LOC 0713Z 240DEG 49KT 3531 9423
Local storm report, Apr 29, 4:55 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      TURNERS BEND            35.67N 93.83W
04/29/2021                   FRANKLIN           AR   EMERGENCY MNGR

            WIDESPREAD FLOODING ACROSS THE NORTHERN HALF OF THE
            COUNTY, WITH A COUPLE BRIDGES WASHED OUT AND SEVERAL
            WATER RESCUES.

&&

MEP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:22 PM CDTSpecial Weather StatementTSAFranklin23 min
Apr 28, 7:34 PM CDTSevere Thunderstorm WarningTSAFranklin26 min
Apr 28, 7:42 PM CDTAreal Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Washington9 hr
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian39 min
Apr 28, 9:14 PM CDTTornado WarningTSASebastian31 min
Apr 28, 9:19 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Apr 28, 9:27 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian3 hr
Apr 28, 9:27 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian48 min
Apr 28, 9:29 PM CDTTornado Warning Considerable damage threatTSASebastian28 min
Apr 28, 10:40 PM CDTFlash Flood WarningTSACrawford, Franklin, Madison, Washington4 hr
Apr 29, 12:19 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
Apr 29, 2:13 AM CDTSpecial Weather StatementTSAFranklin32 min
Apr 29, 2:35 AM CDTFlash Flood WarningTSACrawford, Franklin, Madison, Washington4 hr
Apr 29, 11:36 AM CDTRiver Flood WarningTSACrawford, Franklin9 hr
Apr 28, 7:19 PM CDTSpecial Weather StatementTSALeFlore41 min
Apr 28, 7:56 PM CDTSpecial Weather StatementTSAHaskell, Latimer49 min
Apr 28, 8:25 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore50 min
Apr 28, 8:31 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Sequoyah4 hr
Apr 28, 8:50 PM CDTTornado WarningTSALeFlore25 min
Apr 28, 10:21 PM CDTSevere Thunderstorm WarningTSAOkfuskee28 min
Apr 28, 10:58 PM CDTSpecial Weather StatementTSAChoctaw47 min
Apr 29, 12:04 AM CDTSpecial Weather StatementTSAPushmataha26 min
Apr 29, 12:25 AM CDTSpecial Weather StatementTSAPittsburg35 min
Apr 29, 12:54 AM CDTSpecial Weather StatementTSALeFlore36 min
Apr 29, 1:47 AM CDTAreal Flood AdvisoryTSAChoctaw, LeFlore, Pushmataha4 hr
Apr 29, 1:49 AM CDTSpecial Weather StatementTSAChoctaw41 min
Apr 29, 10:56 AM CDTRiver Flood WarningTSACherokee4 hr

Nearby

Areal Flood Warnings in Oklahoma, 2021Areal Flood Warnings in Arkansas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.